Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on $\lambda$-operations in orthogonal K-theory

Author: Mohamed Elhamdadi
Journal: Proc. Amer. Math. Soc. 128 (2000), 1-4
MSC (1991): Primary 19G38, 11E57
Published electronically: September 9, 1999
MathSciNet review: 1670434
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In Comment. Math. Helv. 55 (1980), 233-254, Kratzer defined Lambda operations on classical algebraic K-theory by using exterior powers of representations and a splitting principle (R. G. Swan, Proc. Sympos. in Pure Math. 21 (1971), 155-159). Because hyperbolic forms are not stable under exterior powers, we instead use a larger class of symmetric bilinear forms to define the operation of exterior powers on the classifying space of the orthogonal K-theory.

References [Enhancements On Off] (What's this?)

  • 1. A. Bak, K-theory of forms. Annals of Math. Studies, Princ. Univ. Press 1980. MR 84m:10012
  • 2. M. Elhamdadi, Sur les Lambda-opérations et la L-théorie, Thèse de Doctorat de l'université de Nice-Sophia Antipolis (1996).
  • 3. H. Hiller, $\lambda$-rings and algebraic K-theory, J. Pure Appl. Algebra 20 (1981), 241-266. MR 82e:18016
  • 4. M. Karoubi, Théorie de Quillen et homologie du groupe orthogonal, Ann. of Math. 112 (1980), 207-257. MR 82h:18011
  • 5. M. A. Knus, Quadratic and Hermitian Forms over Rings, Grundlehren der math. Wissenschaften 294. Springer, Berlin 1991. MR 92i:11039
  • 6. Ch. Kratzer, Lambda-structures en K-théorie algébrique, Comment. Math. Helv. 55 (1980), 233-254. MR 81m:18011
  • 7. J. L. Loday, K-théorie algébrique et représentations de groupes, Ann. Sci. Ecole Norm. Sup. 9 (1976), 309-377. MR 56:5686
  • 8. A. Roy, Cancellation of quadratic forms over commutative rings, J. Algebra 10 (1968), 286-298. MR 38:172
  • 9. C. Soulé, Opérations en K-théorie algébrique, Can. J. Math. vol. XXXVII, N 3 (1985), 488-550. MR 87b:18013
  • 10. R. G. Swan, A Splitting Principle in Algebraic K-theory, Proc. Symp. in Pure Math. 21 (1971), 155-159. MR 47:5079

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 19G38, 11E57

Retrieve articles in all journals with MSC (1991): 19G38, 11E57

Additional Information

Mohamed Elhamdadi
Affiliation: Department of Mathematics, University of South Florida, 4202 East Fowler Ave., PHY 114, Tampa, Florida 33620-5700

Received by editor(s): January 23, 1998
Published electronically: September 9, 1999
Communicated by: Ralph Cohen
Article copyright: © Copyright 1999 American Mathematical Society